Flash Flood, Bertie
- When
- June 15, 6:30 PM EST
- Where
- Bertie County, Askewville
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.066, -76.967 (the zone’s center; the record gives no point)
One road impassable and many roads in the area reported high water.
3 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at Jun 15, 2:01 PM EST, 4 hours 29 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD, VA
301 PM EDT FRI JUN 15 2001
FINALLY...APRS THAT REMNANTS OF ALLISON ON THE WAY OUT...SYS HAS
MADE DECENT PROGRESS TDA...AND WAS LCTD OVR INTR NE NC AT 18Z. BAND
OF SGFNT SHRAS/ISLTD TSRAS WITH VRY HVY RA XTNDD FM WRN TIP OF
ALBEMARLE SND NW TO PDMNT OF CNTRL VA...AND APRS THAT WL BE FOCUS OF
CONTG SGFNT RA THRUT THE EVE HRS (AND WL INCLD MENTION OF HVY
RA)...WITH GENLY SCTD (AT BEST) CVRG ERN HALF OF FA. XPCTG SYS TO
SLOLY DRIFT TO THE NNE THE NEXT 12 TO 18 HRS...THEN BE OVR CNTRL
DELMARVA MIDDAY/ERY AFTN HRS SAT. WL BRING IN SUM DRYING ON SW SIDE
OF SYS ACRS SSW PTRNS OF FA DURG SAT...WITH HIEST POPS CONFINED TO
NE SXNS. CDFNT FM THE W ARRIVES LT SAT AFTN OR EVE...THEN LIMPS TO
THE CST SAT NGT. DESPITE WK DYNAMICS/UVM WITH FNTL PASSAGE...PLNTY
OF MSTR IN PLC...SO WL CONT HI CHC POPS THRU MUCH OF SAT NGT. RDGG
SFC-ALOFT BUILDS INTO RGN FM THE W SUN THRU MID NEXT WK...PRVDG
NICE/WRM STRETCH OF WX. ZNL FLO INVOF 40N LAT SHUD BE WHR FOCUS OF
CNVTN IS MOST OF NEXT WK...APRS THERE WL BE A HOT AIR SURGE BY
WED/THU AS LLVL FLO TURNS STRNGR FM WSW DRCTN. WL GRDLY BRING DYTM
TEMPS FM 80S SUN/MON TO LWR/MID 90S WED/THU. NEXT CDFNT FCST BY
XTNDD MDLS TO REACH RGN NEXT FRI...BUT THAT'S A WK AWAY. ENJOY THE
WKND.
FCSTID = 25
SBY 71 80 68 85 / 40 60 50 10
OXB 71 78 70 84 / 40 60 50 10
ECG 72 83 70 84 / 50 50 50 10
ORF 72 83 70 83 / 50 50 50 10
PHF 72 83 70 83 / 50 50 50 10
AKQ 71 83 67 88 / 60 50 50 0
RIC 70 83 67 88 / 60 60 50 0
FVX 71 83 65 88 / 70 50 40 0
.AKQ...
MD...SCA ATLC CS4TL WTRS FENWICK ISL TO CHINCOTEAGUE.
NC...SCA ATLC CSTL WTRS NC/VA BRDR TO CURRITUCK BCH LGT.
VA...SCA CHES BAY S OF NEW POINT COMFORT...ATLC CSTL WTRS
CHINCOTEAGUE TO NC/VA BRDR.VAZ048-049-060>063-065>071-079-080-087-160015- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 611 PM EDT FRI JUN 15 2001 ...LOCALLY HEAVY DOWNPOURS AND GUSTY WINDS POSSIBLE IN SHOWERS AND THUNDERSTORMS THIS EVENING... SHOWERS AND THUNDERSTORMS ASSOCIATED WITH THE REMNANTS OF TROPICAL STORM ALLISON CONTINUE TO AFFECT AREAS FROM EMPORIA TO THE TRI CITIES...RICHMOND METRO AREA AND AREAS WEST OF I-95. IN ADDITION TO LOCALLY HEAVY DOWNPOURS AND PONDING OF WATER ON ROADWAYS...STRONG GUSTY WINDS TO 45 MPH ARE POSSIBLE. LATE THIS AFTERNOON...TREES WERE REPORTED DOWN IN PARTS OF HENRICO AND HANOVER COUNTIES DUE TO VERY LOCALIZED WIND GUSTS. A POSSIBLE TORNADO WAS SPOTTED IN HENRICO COUNTY...BUT THIS EVENT IS STILL BEING INVESTIGATED. INTERESTS ALONG AND WEST OF THE I-95 CORRIDOR CAN EXPECT THE SHOWERS AND STRONG THUNDERSTORMS TO CONTINUE THROUGH 8 PM. WITH SATURATED SOILS FROM HEAVY RAINS...TREES WITH SHALLOW ROOT SYSTEMS CAN BE BLOWN DOWN WITH LESS WIND THAN IN DRY SOILS. NO SEVERE WEATHER IS EXPECTED...BUT LOCALLY GUSTY WINDS TO 45 MPH CAN KNOCK DOWN SOME TREES. PLEASE REPORT ANY DAMAGE OR DOWNED TREES TO LOCA9L LAW ENFORCEMENT FOR RELAY TO THE NATIONAL WEATHER SERVICE. NS
The Norfolk radar (KAKQ), 102 km away, was scanning. The volume nearest the first event began at 23:32 UTC.
3 flash flood. Local standard time, as filed.
One road impassable and many roads in the area reported high water.
High water reported everywhere around Askewville. Report of 8.5 inches of rain near Askewville.
Many roads reported closed. Several homes evacuated due to high water.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Carolina in 2001Every state in 2001This day in weather historyWarnings in North Carolina, June 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5257021, 5257255, 5257077.